Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 220, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 6, 2017, 10:16 AM CDT for Andrew County, Buchanan County, Missouri; Doniphan County, Kansas. It took effect at Oct 8, 2017, 1:25 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2017, 10:16 AM CDT (15:16 UTC)
- In effect from
- Oct 8, 2017, 1:25 AM CDT
- Expired
- Oct 11, 2017, 4:25 PM CDT
- In force
- 4 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at St. Joseph (SJSM7).
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06818000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
157
WGUS43 KEAX 061516
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1016 AM CDT Fri Oct 6 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-071516-
/O.NEW.KEAX.FL.W.0220.171008T0738Z-171011T2125Z/
/SJSM7.1.ER.171008T0738Z.171009T0600Z.171010T2125Z.NO/
1016 AM CDT Fri Oct 6 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at St Joseph.
* from late Saturday night to Wednesday afternoon.
* At 9:30 AM Friday the stage was 10.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and
continue to rise to near 18.8 feet by early Monday morning. The
river will fall below flood stage by Tuesday afternoon.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 10.8 Fri 09 AM 18.8 early Monday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$7 follow-up statements
194
WGUS83 KEAX 070227
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
927 PM CDT Fri Oct 6 2017
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-080227-
/O.EXT.KEAX.FL.W.0220.171008T1800Z-171011T0700Z/
/SJSM7.1.ER.171008T1800Z.171010T0000Z.171011T0700Z.NO/
927 PM CDT Fri Oct 6 2017
The Flood Warning continues for
The Missouri River at St Joseph.
* from Sunday afternoon to late Tuesday night.
* At 8:30 PM Friday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and
continue to rise to near 18.7 feet by Monday evening. The river
will fall below flood stage by Tuesday evening.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 13.2 Fri 08 PM 18.7 Monday evening
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$274
WGUS83 KEAX 071525
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1025 AM CDT Sat Oct 7 2017
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-081525-
/O.EXT.KEAX.FL.W.0220.171008T0831Z-171012T1000Z/
/SJSM7.1.ER.171008T0831Z.171009T1200Z.171011T1000Z.NO/
1025 AM CDT Sat Oct 7 2017
The Flood Warning continues for
The Missouri River at St Joseph.
* from late tonight to late Wednesday night.
* At 9:30 AM Saturday the stage was 14.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 20.1 feet by Monday morning. The river will fall below
flood stage by Wednesday morning.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 14.9 Sat 09 AM 20.1 Monday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
MOC005-087-081524-
/O.EXT.KEAX.FL.W.0219.000000T0000Z-171009T0349Z/
/FFXM7.2.ER.171006T1156Z.171008T0000Z.171008T0349Z.NO/
1025 AM CDT Sat Oct 7 2017
The Flood Warning continues for
The Tarkio River at Fairfax.
* until Sunday evening.
* At 9:15 AM Saturday the stage was 18.9 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.0 feet by this
evening. The river will fall below flood stage tonight.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 18.9 Sat 09 AM 20.0 this evening
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$912
WGUS83 KEAX 080241
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
941 PM CDT Sat Oct 7 2017
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-090241-
/O.EXT.KEAX.FL.W.0220.171008T0625Z-171011T1730Z/
/SJSM7.1.ER.171008T0625Z.171009T1800Z.171011T1730Z.NO/
941 PM CDT Sat Oct 7 2017
The Flood Warning continues for
The Missouri River at St Joseph.
* from late tonight to Wednesday afternoon.
* At 8:30 PM Saturday the stage was 15.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and
continue to rise to near 19.9 feet by early Monday afternoon. The
river will fall below flood stage by Wednesday morning.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 15.8 Sat 08 PM 19.9 early Monday afternoon
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$496
WGUS83 KEAX 081515
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1015 AM CDT Sun Oct 8 2017
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-091515-
/O.EXT.KEAX.FL.W.0220.000000T0000Z-171011T2100Z/
/SJSM7.1.ER.171008T0545Z.171010T0000Z.171010T2100Z.NO/
1015 AM CDT Sun Oct 8 2017
The Flood Warning continues for
The Missouri River at St Joseph.
* until Wednesday afternoon.
* At 9:30 AM Sunday the stage was 18.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.4 feet by
Monday evening. The river will fall below flood stage Tuesday
afternoon.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 18.0 Sun 09 AM 18.4 Monday evening
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$147
WGUS83 KEAX 090201
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
901 PM CDT Sun Oct 8 2017
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-100201-
/O.EXT.KEAX.FL.W.0220.000000T0000Z-171011T0000Z/
/SJSM7.1.ER.171008T0545Z.171008T1900Z.171010T0000Z.NO/
901 PM CDT Sun Oct 8 2017
The Flood Warning continues for
The Missouri River at St Joseph.
* until Tuesday evening.
* At 8:30 PM Sunday the stage was 17.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Monday evening.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 17.6 Sun 08 PM 17.5 early Monday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$952
WGUS83 KEAX 091527
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1027 AM CDT Mon Oct 9 2017
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-101527-
/O.CON.KEAX.FL.W.0220.000000T0000Z-171011T0000Z/
/SJSM7.1.ER.171008T0545Z.171008T1900Z.171010T0000Z.NO/
1027 AM CDT Mon Oct 9 2017
The Flood Warning continues for
The Missouri River at St Joseph.
* until Tuesday evening.
* At 9:30 AM Monday the stage was 17.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 17.3 Mon 09 AM 17.3 this afternoon
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$650
WGUS83 KEAX 100156
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
856 PM CDT Mon Oct 9 2017
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-100226-
/O.CAN.KEAX.FL.W.0220.000000T0000Z-171011T0000Z/
/SJSM7.1.ER.171008T0545Z.171008T1900Z.171009T2330Z.NO/
856 PM CDT Mon Oct 9 2017
The Flood Warning is cancelled for
The Missouri River at St Joseph.
* At 8:30 PM Monday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 6:30 PM Monday.
* Forecast...The river will continue to fall to 15.6 feet by
Wednesday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 16.9 Mon 08 PM 16.8 early Tuesday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 6, 6:25 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Oct 6, 6:25 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 625 AM CDT Fri Oct 6 2017 .Discussion... Issued at 328 AM CDT FRI OCT 6 2017 Scattered showers and a occasional isolated thunderstorms are affecting much of the CWA early this morning. This will continue to be the case through the course of the day today as showers will continue to develop out ahead of a stationary boundary which is extending across southern Iowa into northern Kansas. These showers/storms will continue to be fueled by a weak southwesterly LLJ that will remain present over the area through the day. The area will remain in the warm sector today allowing temperatures to rise into the mid 70s to near 80 despite overcast skies. Heavier rain is then expected for tonight as a upper level trough digs through the Plains states and forces the stationary front back towards the CWA as a cold front. PWATs tonight will be in the 1.75"-2.00" range so storms that develop along and out ahead of the front tonight will be very efficient. The potential for additional heavy rain across northwestern and north central Missouri where widespread 1 to 3 inches has already fallen will continue the concern for flooding across those areas. Consequently, the flood watch will remain in effect until Saturday morning. The cold front and storms is then expected to exit the area by Saturday afternoon with seasonable highs in the upper 60s and lower 70s. Southerly flow is then expected to quickly return on Sunday allowing temperatures to return to well above normal with highs in the upper 70s to lower 80s. The beginning of next work week will begin unsettles as models depict another upper level trough moving through central Plains. This trough will force another cold front through the area and bring another round of showers and storms in the late Monday through Tuesday timeframe. Highs by Tuesday will be in the 60s and will remain in the 60s on Wednesday as surface high pressure builds into the region. However, downsloping westerly flow should allow temperatures to rebound into the lower 70s on Thursday. && .Aviation...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 625 AM CDT FRI OCT 6 2017 Sct lgt shra will prevail at the TAF site until late morning with cigs around 4kft. The afternoon and evening hours should remain relative dry with just a stray shower possible otrw VFR cigs should continue to prevail. Winds will be out of the south around 10kts this morning but increase to around 15kts with gusts to 20-25kts. Tonight a cold front will approach the terminals. Thunderstorms with mod-hvy rain will develop out ahead of the front and move into the terminals btn 04Z-06Z. MVFR cigs/vis are expected to accompany those storms. Mod-hvy rain showers will persist for a few hours before becmg lgt btn 08Z-10Z. MVFR cigs are then expected thru the remainder of the TAF pd with IFR cigs at STJ. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...Flood Watch through Saturday morning for KSZ025-102. MO...Flood Watch through Saturday morning for MOZ001>006-011>015-020. && Discussion...73 Aviation...73
Hazardous weather outlook, Oct 6, 5:09 AM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 509 AM CDT Fri Oct 6 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 509 AM CDT Fri Oct 6 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight On and off storms are expected today, with a line of storms producing moderate to heavy rain moving through overnight. An additional 1-3 inches of rain is expected with locally higher amounts possible in northwest MO and northeast KS. Therefore, a Flood Watch remains in effect through Saturday morning for these areas. Other areas could see up to 1 inch of rain. Storms should move out quickly Saturday. No severe weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Dry conditions are expected Saturday evening through Sunday. The next chance for storms returns early next week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 5:35 AM CDT | River Flood Warning | EAX | Atchison, Holt | 69 hr |
Nearby
River Flood Warnings in Missouri, 2017River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.